Dizzy and Nauseous Withdrawing from Generic Wellbutrin

“I am not going to go away! I want some answers!”

 

I am a 49 year old Wife and Mother of 4 who has been successfully taking Wellbutrin for depression since April of 1996. I take 450 milligrams a day. (2 pills 3x daily) Friday morning July 28, 2000 I woke up feeling dizzy and nauseous with horrible pains in my stomach. I had felt “funny” the night before so I went to bed early. I soon developed severe diarrhea. I thought I had contacted a bad case of the flu. My symptoms got worse as time went on. I was completely drained. I had no energy. I had to drag myself around the house and had to lay down every few minutes. The room was spinning and I constantly felt like I was going to vomit, but I never did.

At one point, late Friday evening, I considered going to the emergency room. A Doctor friend of mine came over to examine me and recommended that I get a colonoscopy. He thought it must be my colon. I had a colonoscopy and had my inner ear examined. I was told I probably had an inner ear infection and that I was experiencing vertigo. I have had vertigo before and it lasted for one, two, maybe 3 days at the most. I was going into my 3rd week and I was still dizzy and nauseous. In addition to all this, I experienced a kind of a strange vibration going on inside my head. It felt like something was shaking, similar to the machines that mix paint! Also, the right side of my face felt a pressure and I truly thought I must have a brain tumor! It was so horrible!

Friday, August 25, 2000, I happen to catch a 20/20 about the withdrawal symptoms after going off an antidepressant. The people they interviewed had the exact same reactions as myself. I could not believe it. Everything they had, I had, including the brain thing. They called it a feeling like an electric shock in the brain! I was curious as to why I was having all of these withdrawal symptoms because I had not stopped taking my antidepressant, Wellbutrin. I looked at my bottle and noted the day I had my last prescription filled was the day before I got so violently ill. I also noted that for the first time since 1996, I had been given the generic brand. I have been on Wellbutrin for a very long time without any symptoms until I had the generic. (Bupropion)
Something has to be done! People need to be warned of these complications. I do not want anyone to go through what I had to go through! I wrote the producer of 20/20 and told her what had happened to me. I want to know if anyone else has had a similar experience with the generic.

I am not going to go away! I want some answers!

Rosemary Durkin Snyder
4kids@compuserve.com

 

8/28/2000

This is Survivor Story number 13.
Total number of stories in current database is 96

443 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply